Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

September 8, 2014Dooly County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 8, 2014, 5:36 PM EDT for Dooly County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2014, 5:36 PM EDT (21:36 UTC)
Expired
Sep 8, 2014, 6:00 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

County Dooly County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 881 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
881 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WWUS82 KFFC 082136
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT MON SEP 8 2014

GAZ105-082200-
536 PM EDT MON SEP 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN DOOLY COUNTY UNTIL 600 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS AROUND BYROMVILLE...MOVING SOUTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND 
LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS 
DOOLY COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE 
STORMS INCLUDE FLINT RIVER WMA...BYROMVILLE...DRAYTON AND LILLY. 
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3205 8398 3217 8400 3224 8390 3216 8375
      3204 8396
TIME...MOT...LOC 2135Z 329DEG 2KT 3217 8393

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 8, 3:54 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Sep 8, 3:54 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT MON SEP 8 2014

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
LATEST SURFACE ANALYSIS INDICATES WEAK TROUGH NOW SITUATED FROM
COASTAL SOUTH CAROLINA THROUGH EAST CENTRAL GEORGIA. LOW CLOUDS ON
THE BACK SIDE OF THIS FEATURE WITHIN DEVELOPING WEDGE ON THE LEE
SIDE OF THE APPALACHIANS HAS RESULTED IN OVERCAST LOW CLOUD
CONDITIONS NEAR THE ATHENS AREA. CONVECTIVE INITIATION HAS BEEN
NON EXISTENT IN THIS AREA WITH BEST STORMS NOW FIRING ON THE
PERIPHERY OF THE WEDGE FRONT FROM FANNIN AND GILMER THROUGH ATL
AND BACK INTO PORTIONS OF EAST CENTRAL GEORGIA. CAPE VALUES HAVE
INCREASED TO 2500 J/KG IN THIS ZONE AND OUT AHEAD OF IT AS WELL.
MAY MAKE SOME LAST MINUTE MODIFICATIONS TO POPS BASED ON THIS TO
INCREASE TO LIKELY AHEAD OF WEDGE FRONT.

SHOULD SEE AN ABUNDANCE OF LOW CLOUDS TONIGHT WITH LOW LEVEL
MOISTURE MAXED OUT IN MOST OF THE SHORT TERM GUIDANCE. EXPECT SOME
REDUCED VISIBILITY AS WELL BUT BASED ON LATEST CONDENSATION
PRESSURE DEFICIT PROFILE...NOT EXPECTING ANY WIDESPREAD DENSE FOG
EVENT AT THIS TIME.

OTHERWISE...DRIER AIR TO WORK INTO THE AREA FOR TUESDAY WITH
PRECIPITABLE WATER TO DROP FROM 2.2 INCHES OVER THE SOUTH TO MORE
LIKE 1.5 INCHES. THE NORTH WILL LIKEWISE SEE A DROP WITH 1.3
INCHES THE NORM. DESPITE THIS...WE WILL REMAIN IN AN UPPER LEVEL
PATTERN CONDUCIVE FOR EMBEDDED SHORTWAVES TO INITIATE OR ENHANCE
ACTIVITY THROUGH THE SHORT TERM PERIOD. BECAUSE OF THIS...NOT
READY TO GIVE UP ENTIRELY ON POPS AS THE GUIDANCE DOES AND WILL
INSTEAD KEEP SLIGHT CHANCE FOR THE NORTH...TRANSITIONING TO MID
RANGE SCATTERED FOR THE EXTREME SOUTHERN PORTIONS.

DEESE

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
NO MAJOR CHANGES TO THE EXTENDED FORECAST. FLAT UPPER RIDGE
BUILDING INTO THE SOUTHEAST INTO LATE WEDNESDAY AND HAVE PERSISTED
WITH A MAINLY DIURNAL PATTERN FOR POPS. FRONTAL BOUNDARY STARTS TO
SAG SOUTH INTO THE TN VALLEY ON THURSDAY AND CONTINUES TO SLIDE
SOUTHWARD ON SATURDAY. SOME DIFFERENCES IN THE POSITION OF THE
UPPER TROUGH KEEP THE FRONT A BIT SLOWER ON THE ECMWF.
HOWEVER...BY THE END OF THE PERIOD...BOTH MODELS ARE SHOWING SOME
DRYING OVER THE FORECAST AREA WITH A MORE STABLE AIR MASS. HAVE
KEPT SOME LOW POPS OVER A PORTION OF CENTRAL GA AT THE END OF THE
PERIOD DUE TO SOME LINGERING MOISTURE. TEMPERATURES NOT AS HOT
GOING INTO THE WEEKEND AS COOLER EASTERLY FLOW PREVAILS.

41

01

&&

.AVIATION...
18Z UPDATE...
LOWER AND DENSER CLOUD DECK HOLDING ACROSS AHN AT THIS HOUR WHICH
IS LIMITING ANY SHRA OR TSRA DEVELOPMENT THERE. INSTEAD...STORMS
ARE BEGINNING TO DEVELOP ON THE PERIPHERY OF THIS CLOUD AREA...OR
JUST EAST OF ATL. EXPECT FURTHER ENHANCEMENT OF THIS ACTIVITY WITH
TSRA DEVELOPMENT REQUIRING INCLUSION OF A SHORT TERM TEMPO AT ALL
BUT AHN. FOR THE OVERNIGHT PERIOD...A RETURN OF A LOW CLOUDS WILL
OCCUR AFTER 09Z WITH IFR CONDITIONS VERY LIKELY AND A POSSIBILITY
OF LIFR AS WELL...ESPECIALLY AT MCN. OTHERWISE...SOME DRIER AIR
WORKING IN FOR TUESDAY SHOULD ALLOW FOR LESS RAIN CHANCES.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TSRA DEVELOPMENT.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  88  69  86 /  30  20  10  20
ATLANTA         69  85  71  87 /  40  20  10  20
BLAIRSVILLE     61  81  63  82 /  50  20  10  20
CARTERSVILLE    68  86  68  87 /  20  20  10  20
COLUMBUS        72  88  72  90 /  70  30  20  20
GAINESVILLE     67  83  69  85 /  30  20  10  20
MACON           70  89  70  91 /  70  30  20  20
ROME            68  87  68  90 /  20  20  10  20
PEACHTREE CITY  68  87  68  88 /  60  20  10  20
VIDALIA         72  89  71  91 /  70  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....01
AVIATION...DEESE
Hazardous weather outlook, Sep 8, 4:40 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 AM EDT MON SEP 8 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
440 AM EDT MON SEP 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO
TONIGHT.

THUNDERSTORM DEVELOPMENT COULD BE AT ANY TIME...BUT SHOULD BE
MAINLY DURING THE AFTERNOON AND EVENING. FREQUENT LIGHTNING
STRIKES AND HEAVY DOWNPOURS OF RAIN WILL BE LIKELY WITH THESE
STORMS. LOCALIZED FLASH FLOODING WITH SLOW MOVING OR TRAINING
STORMS AND SOME ENHANCED DOWNBURST WINDS ARE POSSIBLE. ISOLATED
STRONG TO SEVERE DEVELOPMENT CANNOT BE RULED OUT FOR THIS
AFTERNOON INTO THE EVENING. THUNDERSTORMS MAY BE MORE NUMEROUS
OVER PORTIONS OF CENTRAL GEORGIA AS A RESULT OF LOW PRESSURE
PERSISTING OFF THE GEORGIA COAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE
PERIOD...MAINLY IN THE AFTERNOON AND EVENING. SOME OF THE STORMS
COULD BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS.
THUNDERSTORM CHANCES SHOULD BE DIMINISHING OVER THE WEEKEND DUE TO
SOME DRIER AIR PUSHING INTO THE STATE

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Sep 8, 2:59 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      1 NNW MAYFAIR           33.82N  84.37W
09/08/2014                   FULTON             GA   NWS OFFICE

            THE UPPER REACHES OF PEACHTREE CREEK NEAR THE FULTON
            AND DEKALB COUNTY LINE HAD MINOR FLOODING OF RESIDENTIAL
            YARDS AND COMMERICAL PROPERTY.

&&

EVENT NUMBER FFC1400884

FRANTZ
Local storm report, Sep 8, 3:14 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      NEWNAN                  33.37N  84.80W
09/07/2014                   COWETA             GA   PUBLIC

            REPORT OF FLASH FLOODING ON PARKS AVENUE NEAR DOWNTOWN
            NEWNAN.

&&

CORRECTED REMARKS

EVENT NUMBER FFC1400881

KOVACIK
Special weather statement, Sep 8, 4:44 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT MON SEP 8 2014

GAZ097-082115-
444 PM EDT MON SEP 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN LAURENS COUNTY UNTIL 515 PM EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDAR GROVE...NEARLY STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND AND
HEAVY RAIN AS IT MOVES ACROSS LAURENS COUNTY THROUGH 515 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR GROVE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3223 8298 3240 8290 3229 8274 3228 8276
      3227 8275 3227 8277 3221 8284
TIME...MOT...LOC 2043Z 107DEG 17KT 3228 8285
Special weather statement, Sep 8, 4:53 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT MON SEP 8 2014

GAZ086-098-112-113-082130-
453 PM EDT MON SEP 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN
 IN TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES UNTIL 530 PM
EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF NORMANTOWN...MOVING
SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN AS THEY MOVE ACROSS
TREUTLEN...TOOMBS...MONTGOMERY AND EMANUEL COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LEXSY AND
NORMANTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3247 8226 3227 8239 3235 8250 3248 8244
TIME...MOT...LOC 2053Z 295DEG 8KT 3240 8241
Special weather statement, Sep 8, 5:12 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT MON SEP 8 2014

GAZ097-082200-
512 PM EDT MON SEP 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN LAURENS COUNTY
UNTIL 600 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AROUND CEDAR GROVE...MOVING WEST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN THEY MOVE ACROSS LAURENS COUNTY THROUGH 600
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LOWERY...CEDAR GROVE...RENTZ...HARLOW...CADWELL AND DEXTER. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3226 8305 3235 8310 3251 8303 3247 8265
      3246 8269 3241 8270 3234 8275 3231 8272
      3228 8276 3227 8275 3219 8286 3219 8290
TIME...MOT...LOC 2112Z 105DEG 10KT 3231 8294
Special weather statement, Sep 8, 5:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT MON SEP 8 2014

GAZ105-082200-
536 PM EDT MON SEP 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN DOOLY COUNTY UNTIL 600 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AROUND BYROMVILLE...MOVING SOUTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS
DOOLY COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE FLINT RIVER WMA...BYROMVILLE...DRAYTON AND LILLY.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3205 8398 3217 8400 3224 8390 3216 8375
      3204 8396
TIME...MOT...LOC 2135Z 329DEG 2KT 3217 8393

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:03 PM EDTSpecial Weather StatementFFCHarris27 min
Sep 7, 10:31 PM EDTSpecial Weather StatementFFCGwinnett29 min
Sep 8, 12:38 AM EDTSpecial Weather StatementFFCPaulding37 min
Sep 8, 1:21 AM EDTSpecial Weather StatementFFCDeKalb, Fulton24 min
Sep 8, 1:56 AM EDTSpecial Weather StatementFFCDeKalb34 min
Sep 8, 2:11 AM EDTFlash Flood WarningFFCDeKalb, Fulton6 hr
Sep 8, 3:56 AM EDTFlash Flood WarningFFCFulton6 hr
Sep 8, 4:44 PM EDTSpecial Weather StatementFFCLaurens31 min
Sep 8, 4:53 PM EDTSpecial Weather StatementFFCTreutlen37 min
Sep 8, 5:12 PM EDTSpecial Weather StatementFFCLaurens48 min
Sep 8, 5:24 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens36 min
Sep 8, 5:44 PM EDTSpecial Weather StatementFFCPulaski31 min
Sep 8, 5:58 PM EDTSpecial Weather StatementFFCLaurens32 min
Sep 8, 6:15 PM EDTSpecial Weather StatementFFCPulaski30 min
Sep 8, 6:30 PM EDTSpecial Weather StatementFFCDodge30 min
Sep 8, 6:36 PM EDTSpecial Weather StatementFFCHouston24 min
Sep 8, 6:46 PM EDTSpecial Weather StatementFFCPulaski29 min
Sep 8, 6:57 PM EDTSpecial Weather StatementFFCDodge33 min
Sep 8, 7:01 PM EDTSpecial Weather StatementFFCDooly, Macon29 min
Sep 8, 7:14 PM EDTSpecial Weather StatementFFCPulaski31 min
Sep 8, 7:30 PM EDTSpecial Weather StatementFFCDooly, Macon, Sumter45 min
Sep 8, 7:54 PM EDTSpecial Weather StatementFFCSchley36 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.